Alert archive / Texas / Tornado Warnings in 2017
Tornado Warning 15, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 1, 2017, 8:13 PM CDT for Coleman County, Texas. It was in force for 32 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2017, 8:13 PM CDT (01:13 UTC)
- Expired
- Apr 1, 2017, 8:45 PM CDT
- In force
- 32 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Observed
- Damage threat
- Considerable
- Hail
- 2.75 in
County Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 101 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 8:39 PM CDT | HAIL 0.88 | 1 Ssw Santa Anna, TX | |
| Apr 1, 8:39 PM CDT | HAIL 4.5 | Valera, TX | |
| Apr 1, 8:43 PM CDT | HAIL 1.75 | Santa Anna, TX | |
| Apr 1, 8:49 PM CDT | HAIL 2.75 | 1 Ssw Santa Anna, TX | |
| Apr 1, 8:50 PM CDT | FUNNEL CLOUD | 4 Ssw Santa Anna, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 3:23 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.2 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
443
WFUS54 KSJT 020113
TORSJT
TXC083-020145-
/O.NEW.KSJT.TO.W.0015.170402T0113Z-170402T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
813 PM CDT SAT APR 1 2017
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Southeastern Coleman County in west central Texas...
* Until 845 PM CDT
* At 812 PM CDT, a confirmed large and extremely dangerous tornado
was located near Voss, or 11 miles southwest of Coleman, moving
east at 20 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Spotter confirmed large tornado on the ground.
IMPACT...You are in a life-threatening situation. Flying debris
may be deadly to those caught without shelter. Mobile
homes will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete
destruction is possible.
* The tornado will be near...
Santa Anna around 845 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Mozelle, Fisk and Shields.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
A large and extremely dangerous tornado is on the ground. Take
immediate tornado precautions. This is an emergency situation.
&&
LAT...LON 3157 9957 3175 9960 3184 9934 3151 9925
TIME...MOT...LOC 0112Z 260DEG 16KT 3168 9950
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...2.75IN
$$
JW1 follow-up statement
943
WWUS54 KSJT 020126
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
826 PM CDT SAT APR 1 2017
TXC083-020145-
/O.CON.KSJT.TO.W.0015.000000T0000Z-170402T0145Z/
Coleman TX-
826 PM CDT SAT APR 1 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
SOUTHEASTERN COLEMAN COUNTY...
At 825 PM CDT, a confirmed large and extremely dangerous tornado was
located 7 miles southwest of Santa Anna, moving east at 20 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Spotter confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Santa Anna around 845 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Mozelle, Fisk and Shields.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
A large and extremely dangerous tornado is on the ground. take
immediate tornado precautions. this is an emergency situation.
&&
LAT...LON 3158 9953 3173 9957 3183 9934 3151 9925
TIME...MOT...LOC 0125Z 260DEG 16KT 3169 9943
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...2.75IN
$$
JWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 1, 6:37 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 1, 6:37 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 637 PM CDT Sat Apr 1 2017 .AVIATION... /00Z TAFS/ Didn't make any major changes to the terminals this cycle. Thunderstorms will become more widespread later this evening and overnight tonight. Once MVFR to IFR ceilings develop, models indicate clearing isn't likely through at least 18Z tomorrow. && .PREV DISCUSSION... /issued 351 PM CDT Sat Apr 1 2017/ SHORT TERM... (Tonight and Sunday) A cold front has moved south into the far northwestern part of our forecast area this afternoon. A dryline extends from near the triple point in Mitchell County, south-southeast to just east of San Angelo, to east of Ozona. The cold front will continue to advance slowly to the south across the northern and western parts of our area through late this evening. With steep mid-level lapse rates and ML Capes in the range of 1000-2000 J/Kg, scattered thunderstorms will develop late this afternoon across western parts of the Big Country, with an increase in coverage this evening across much of the Big Country and Concho Valley. A Severe Thunderstorm Watch is now in effect for our northern and most of our central counties until 10 PM CDT. An upper level low over the Arizona/New Mexico border this afternoon will drop south into northeastern Mexico tonight, then lift northeast into west central Texas by Sunday evening. Later tonight, showers and thunderstorms are expected to develop over southwestern parts of our area, increasing in coverage to envelop much of west central Texas overnight. Large hail and damaging winds will be possible with these thunderstorms across the southern half of our area, and convection may grow into a mesoscale convective system. Heavy rainfall and localized flooding will be possible late tonight into Sunday morning. Considerable coverage of showers and thunderstorms is expected through midday Sunday. Additional development is possible on Sunday afternoon, as cooling aloft overspreads our area. Temperatures will be much cooler on Sunday, as the cold front continues to move slowly south. Widespread cloud cover and considerable coverage of convection will limit temperature recovery during the day. LONG TERM... (Sunday Night through next Saturday) The upper low will move northeast out of west central Texas Sunday night, and into extreme southeastern Oklahoma by daybreak Monday. The convection will end from southwest to northeast across our area, with cloud cover decreasing across the western and southern part of our area overnight. Mostly sunny skies and pleasant conditions are expected on Monday, with highs in the upper 70s to lower 80s. An upper trough will move into the southwestern CONUS Monday night, east across the southern and central Rockies on Tuesday, and across the southern and central Plains Tuesday n19 light. Southerly low-level flow will briefly return to our area Monday night into Tuesday morning. Winds will veer to the southwest during the day Tuesday as a dryline mixes into our eastern counties by late afternoon. A cold front will push south across our area early Wednesday morning. With the trough passage and associated lift to our north, along with rather limited moisture, any associated convection is expected to be north and northeast of our area. Temperatures will be cooler Wednesday with gusty northwest winds in the wake of the early day cold frontal passage. After highs in the 80s on Tuesday, highs Wednesday are expected to be mostly in the 65- 70 degree range. A surface high is progged to settle southeast into our area Wednesday night. With clear skies and good radiational cooling, overnight lows are forecast to be in the lower 40s, with a few upper 30s not out of the question in the favored low-lying areas. Dry conditions are indicated late next week, with temperatures above normal again by Friday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 52 65 50 80 / 70 80 50 0 San Angelo 53 67 49 83 / 80 70 30 0 Junction 59 70 50 82 / 80 80 20 0 Brownwood 57 71 51 80 / 60 80 50 0 Sweetwater 50 61 48 79 / 70 70 30 0 Ozona 54 67 48 82 / 80 70 20 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 1, 3:56 PM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service SAN ANGELO TX 356 PM CDT Sat Apr 1 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-022100- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 356 PM CDT Sat Apr 1 2017 This Hazardous Weather Outlook is for portions of West Central Texas. .DAY ONE...This Afternoon and Tonight Expect thunderstorms this afternoon and tonight. The main thunderstorm hazards are large hail, damaging winds, deadly lighting, and perhaps a tornado. .DAYS TWO THROUGH SEVEN...Sunday through Friday The potential for severe thunderstorms will continue on Sunday. Large Hail and damaging winds will continue as the main threats on Sunday. Plus, some thunderstorms may produce heavy rainfall in a brief period of time. Thus, flash flooding is another possible hazard. .SPOTTER INFORMATION STATEMENT... We may need spotters this afternoon and evening, and perhaps on Sunday..
In the hours before
Special weather statement, Apr 1, 6:51 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service San Angelo TX
651 PM CDT SAT APR 1 2017
TXZ049-054-020015-
Fisher TX-Nolan TX-
651 PM CDT SAT APR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NOLAN AND SOUTHERN
FISHER COUNTIES UNTIL 715 PM CDT...
At 651 PM CDT, Doppler radar was tracking a strong thunderstorm over
Roscoe, moving northeast at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Roscoe around 655 PM CDT.
Sweetwater around 710 PM CDT.
Longworth around 715 PM CDT.
Other locations impacted by this storm include Us-84 Near The Nolan-
Fisher County Line, Gannon, I-20 Near The Nolan-
Mitchell County Line, The Intersection Of Ranch Road 608 And Highway
147, Busby and Capitola.
This includes Interstate 20 between Mile Markers 229 and 247.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
west central Texas.
LAT...LON 3267 10019 3232 10051 3238 10067 3265 10066
3277 10065
TIME...MOT...LOC 2351Z 209DEG 34KT 3241 10056
DanielsLocal storm report, Apr 1, 6:59 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
659 PM CDT SAT APR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL ROWENA 31.65N 100.05W
04/01/2017 E1.75 INCH RUNNELS TX FIRE DEPT/RESCUE
&&
EVENT NUMBER SJT1700041
WILEYSpecial weather statement, Apr 1, 6:59 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service San Angelo TX
659 PM CDT SAT APR 1 2017
TXZ066-127-020030-
Runnels TX-Taylor TX-
659 PM CDT SAT APR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TAYLOR AND
NORTHWESTERN RUNNELS COUNTIES UNTIL 730 PM CDT...
At 659 PM CDT, Doppler radar was tracking a strong thunderstorm near
Norton, or 10 miles west of Winters, moving northeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Wingate around 720 PM CDT.
Winters and Happy Valley around 730 PM CDT.
Other locations impacted by this storm include Drasco, Wilmeth, Us-
277 Near The Runnels-Nolan-Taylor County Intersection and Pumphrey.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
west central Texas.
LAT...LON 3210 9978 3183 10009 3192 10023 3200 10023
3208 10020 3208 10015 3218 10016 3224 10013
TIME...MOT...LOC 2359Z 215DEG 14KT 3195 10013
DanielsSpecial weather statement, Apr 1, 7:40 PM CDT, 33 minutes before
Special Weather Statement National Weather Service San Angelo TX 740 PM CDT SAT APR 1 2017 TXZ066-127-128-139-020115- Runnels TX-Callahan TX-Coleman TX-Taylor TX- 740 PM CDT SAT APR 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALLAHAN... NORTHWESTERN COLEMAN...SOUTHEASTERN TAYLOR AND NORTHEASTERN RUNNELS COUNTIES UNTIL 815 PM CDT... At 740 PM CDT, Doppler radar was tracking a strong thunderstorm near Winters, moving northeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Crews around 745 PM CDT. Bradshaw around 755 PM CDT. Lawn around 815 PM CDT. Other locations impacted by this storm include Goldsboro, Winters Little Elm Lake, Lake Coleman and Ovalo. A severe thunderstorm watch remains in effect until 1000 PM CDT for west central Texas. LAT...LON 3186 9987 3199 10004 3234 9980 3209 9942 TIME...MOT...LOC 0040Z 223DEG 18KT 3198 9989 Daniels
Special weather statement, Apr 1, 7:58 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service San Angelo TX
758 PM CDT SAT APR 1 2017
TXZ066-020145-
Runnels TX-
758 PM CDT SAT APR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RUNNELS COUNTY UNTIL 845
PM CDT...
At 758 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Miles, or 12 miles west of Ballinger, moving northeast
at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Rowena around 805 PM CDT.
Norton around 820 PM CDT.
Ballinger around 825 PM CDT.
Hatchel around 835 PM CDT.
Benoit around 840 PM CDT.
Winters around 845 PM CDT.
Other locations impacted by this storm include Ballinger Lake.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
west central Texas.
LAT...LON 3158 10016 3167 10024 3178 10024 3206 10001
3183 9971 3182 9972
TIME...MOT...LOC 0058Z 231DEG 23KT 3170 10017
DanielsSpecial weather statement, Apr 1, 8:04 PM CDT, 9 minutes before
Special Weather Statement National Weather Service San Angelo TX 804 PM CDT SAT APR 1 2017 TXZ065-066-072-073-020145- Runnels TX-Tom Green TX-Coke TX-Concho TX- 804 PM CDT SAT APR 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TOM GREEN AND SOUTHWESTERN RUNNELS COUNTIES UNTIL 845 PM CDT... At 803 PM CDT, Doppler radar was tracking a strong thunderstorm over San Angelo, moving northeast at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Veribest around 825 PM CDT. Orient around 840 PM CDT. Miles around 845 PM CDT. Other locations impacted by this storm include Harriet, Us- 277 Near The Tom Green- Coke County Line and The Intersection Of Ranch Road 380 And Ranch Road 381. A severe thunderstorm watch remains in effect until 1000 PM CDT for west central Texas. LAT...LON 3111 10069 3138 10067 3176 10026 3153 10002 TIME...MOT...LOC 0103Z 219DEG 25KT 3141 10046 Daniels
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 7:01 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 44 min |
| Apr 1, 7:31 PM CDT | Flash Flood Warning | SJT | Coleman, Runnels | 119 min |
| Apr 1, 7:35 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 40 min |
| Apr 1, 7:40 PM CDT | Special Weather Statement | SJT | Taylor | 35 min |
| Apr 1, 7:45 PM CDT | Tornado Warning | SJT | Coleman | 30 min |
| Apr 1, 7:58 PM CDT | Special Weather Statement | SJT | Runnels | 47 min |
| Apr 1, 8:04 PM CDT | Special Weather Statement | SJT | Tom Green | 41 min |
| Apr 1, 8:14 PM CDT | Special Weather Statement | SJT | Callahan | 46 min |
| Apr 1, 8:30 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 45 min |
| Apr 1, 8:34 PM CDT | Areal Flood Advisory | SJT | Tom Green | 116 min |
| Apr 1, 8:44 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 46 min |
| Apr 1, 8:59 PM CDT | Special Weather Statement | SJT | Callahan, Coleman | 46 min |
| Apr 1, 9:07 PM CDT | Special Weather Statement | SJT | Concho | 23 min |
| Apr 1, 9:13 PM CDT | Flash Flood Warning | SJT | Brown, Coleman | 2 hr |
| Apr 1, 9:20 PM CDT | Special Weather Statement | SJT | Crockett | 40 min |
| Apr 1, 9:28 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 47 min |
| Apr 1, 9:57 PM CDT | Special Weather Statement | SJT | Concho | 48 min |
| Apr 1, 9:59 PM CDT | Special Weather Statement | SJT | Crockett | 46 min |
| Apr 1, 10:18 PM CDT | Special Weather Statement | SJT | Brown | 42 min |
| Apr 1, 10:43 PM CDT | Special Weather Statement | SJT | Crockett | 32 min |
| Apr 1, 10:48 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 27 min |
| Apr 1, 11:13 PM CDT | Areal Flood Advisory | SJT | Brown, Coleman, Concho, Runnels | 2 hr |
| Apr 1, 11:39 PM CDT | Special Weather Statement | SJT | Reagan | 36 min |
| Apr 2, 12:10 AM CDT | Special Weather Statement | SJT | Sutton | 50 min |
| Apr 2, 12:14 AM CDT | Special Weather Statement | SJT | Tom Green | 46 min |
| Apr 2, 12:30 AM CDT | Severe Thunderstorm Warning | SJT | Sutton | 45 min |
| Apr 2, 12:34 AM CDT | Special Weather Statement | SJT | Irion | 26 min |
| Apr 2, 12:59 AM CDT | Special Weather Statement | SJT | Irion | 46 min |
| Apr 2, 1:03 AM CDT | Special Weather Statement | SJT | Concho, Runnels | 42 min |
| Apr 2, 1:13 AM CDT | Special Weather Statement | SJT | Sutton | 47 min |
| Apr 2, 1:42 AM CDT | Special Weather Statement | SJT | Runnels | 48 min |
| Apr 2, 1:45 AM CDT | Special Weather Statement | SJT | Sterling | 45 min |
| Apr 2, 2:32 AM CDT | Areal Flood Advisory | SJT | Sutton | 118 min |
| Apr 2, 2:43 AM CDT | Areal Flood Advisory | SJT | Coleman | 2 hr |
| Apr 2, 6:16 AM CDT | Special Weather Statement | SJT | Kimble | 44 min |
| Apr 2, 6:20 AM CDT | Special Weather Statement | SJT | San Saba | 40 min |
| Apr 2, 7:18 AM CDT | Special Weather Statement | SJT | Mason | 42 min |
Nearby
Tornado Warnings in Texas, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.